MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Codes Fluid/Blood Leak (1250); Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes, the device experienced blood pulling in the stopper well, and underfill or low draw of a tube.The following information was provided by the initial reporter.The customer stated: describe the event or problem: when the nurse attempted to use a bd vacutamer® k2 edta (pink-top) tube to draw blood from the peripheral iv start, she noticed that the pxnk-top tube didn't seem to be filling up at the usual rate, and it didn't stay connected to the vacutainer very well.The nurse removed the pink-top lab draw tube, and noticed that blood began spilling from the top of the tube, around the area where the vacutainer inserts its needle into the lab tube.The patient's blood spilled on the sheets and on the nurse's scrubs, but did not touch any skin, so there was not any risk of blood exposure to non-intact skin.The nurse was able to find a second pink-top lab draw tube and obtain the necessary lab draw.The nurse saved the leaking pink-top lab draw tube so she could provide the lot number, and then later threw the lab draw tube in a biohazard container.No harm occurred and no additional pokes were ordered for the patient.This was just an equipment failure: the pink-top lab draw tubes usually do not leak blood around the caps.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for investigation.Therefore, 10 retention samples from bd inventory were evaluated by draw testing and no issues were observed relating to underfill or blood pooling as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode underfill and blood pooling.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description

Brand Name
BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12339822
Report Number1917413-2021-00770
Device Sequence Number11469545
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number367899
Device Catalogue Number367899
Device Lot Number1014130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1